Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Why do I feel pressure in chest and throat after episodes of Supraventricular tachycardia SVT?

Answered by
Dr.
Dr. Kerry Pottinger

Pain Medicine & Palliative Care Specialist

Practicing since :1983

Answered : 1337 Questions

default
Posted on Mon, 13 Jan 2014 in Hypertension and Heart Disease
Question: I WAS DIAGNOSED WITH SVT TWO WEEKS AGO. I WAS TAKEN TO ER AND GIVEN ADNESINE.. THEN WENT TO CARDIOLOGIST AND HE PUT ME ON A BETA BLOCKER METPROPOL. I HAD HEAVINESS ON MY CHEST AND FELT WEAK. THEN HE PUT ME ON CARVEDILOL I FELT PINS AND NEEDLES ALL OVER MY FACE TOUNGE AND THEN IN MY THROAT. IT WAS REALLY SCARY. I WENT OFF THAT MED AS WELL. NOW IM OFF MEDS EXCEPT FOR XANAX BECAUSE IM GETTING ANXIETY ATTACKS. THAT IS CALMING ME DOWN. MY HEART RATE NOW IS ABOUT 75 TO 85 DEPENDING WHEN, SINCE I WAS DIAGNOSED I DO FEEL A HEAVINESS IN MY CHEST AND I NEED TO CRY ALL THE TIME TO RELEASE THE PRESSURE. IM SCARED AND CONFUSED.. THEY TOLD ME TO DO AN ABLATION, BUT I HAVE HAD ONLY ONE MAYB TWO EPISODES SO I,M CONFUSED... I HAD A CARDIO WORKUP STRESS TEST AND ALL..BUT I WAS ON METOPROLOL AT THE TIME.. DOCTOR SAID I PASSED WITH FLYING COLORS.. WHY AM I FEELING A PRESSURE ON MY CHES AND SOME TIGHTNESS IN MY THROAT.. IM NOT RELAXED AND CONFUSED.
doctor
Answered by Dr. Kerry Pottinger 3 hours later
Brief Answer: Try relaxation techniques and yoga. Detailed Answer: Hi, Thank you for using Healthcare Magic. From the information you have provided, it does seem rather premature to have an ablation after 1-2 episodes of SVT and negative findings on your cardio tests. Your symptoms of heaviness in your chest and crying may be more related to an anxiety state than a heart problem. I suggest it would be helpful to you to address these problems with some relaxation exercises and yoga. I think you should talk through any issues that are perhaps upsetting you with your doctor and/or therapist. You may be helped in the short term by anti-anxiety meds such as Xanax so continue with this. Also, I would suggest reviewing the amount of caffeine you take as this can add to anxiety symptoms. If you have a close friend who you can talk through worries and concerns with, this may help. I would like to reassure you that you do not need to focus on your heart as this is probably not the main problem. I hope this is of help to you. If you have any further questions, please do not hesitate to contact me. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 5 hours later
THANK YOU SO MUCH FOR YOUR ANSWER. I DEFINITELY DO HAVE ANXIETY SINCE MY DOCTOR TOLD ME TO CHECK MY BLOOD PRESSURE TWICE A WEEK AND I CHECK IT AT LEAST 8 TIMES A DAY. I AM ALWAYS AFRAID IF MY BLOOD PRESSURE REACHES ABOVE 125. I NEVER HAD A PROBLEM WITH BLOOD PRESSURE BUT NOW WHEN IM SCARED IR GOES UP. IM WONDERING , SOMETIMES MY PRESSURE IS 139 AND THEN IF I WAIT TWO MINUTES IT STARTS TO DROP TO 126-128. IF I WAIT ANOTHER FEW MINUTES ITS 121..IS THAT NORMAL. THE SAME THING HAPPENS WITH MY HEART RATE. WHEN I WAKE IN THE MORNING ITS ABOUT 65-70. THEN IF IM A BIT UPTIGHT IT GOES TO 85. IS THAT NORMAL? I KNOW IM BEING ANXIOUS BUT NEED REASSURANCE. I AM BEGINNING TO BE AFRAID TO GO PLACES ON MY OWN.
doctor
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer: All these readings are normal. Detailed Answer: Hi, Thank you for this further information. This reinforces my suggestion that your problems are not related to your heart. A blood pressure of below 140 is fine. Try not to take your blood pressure any more than twice a day and even this is quite often if your readings are usually normal. All the heart rates you mention are within normal limits. It is entirely normal for your heart rate to go up if you are anxious. Try not to focus on your heart. Perhaps you need to review other areas of your life to see if there are any lifestyle changes that could be made to help your anxiety state. This is not something that could be addressed in a short communication such as this. I suggest a therapist would be of help to you. Again, I hope I have reassured you that you should not relate your symptoms to your heart and that you feel better soon. Regards, Dr K A Pottinger
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 1 hour later
Than you so much your advice was really helpful. If I have any more questions I will ask. But u really calmed me down.
doctor
Answered by Dr. Kerry Pottinger 10 minutes later
Brief Answer: Thank you. Detailed Answer: Hi, Thank you for your comments. I hope you feel better very soon. Regards, Dr K A Pottinger
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 7 hours later
Hi I'm wondering if you can answer my question. If one were to take an ekg during an anxiety or panic attack would the readings be the same?since that also causes fast heart rate and short of breath and a lot of the same symptoms. Thanks
doctor
Answered by Dr. Kerry Pottinger 6 hours later
Brief Answer: No. There would be differences. Detailed Answer: Hi, If you took the EKG during a panic attack, you would see a raised heart rate . However, this would not be as fast as seen in an SVT and also there would be other abnormalities in the SVT EKG that would identify it as abnormal. It would be fairly easy to differentiate the two conditions. Hope this explains it. Regards, Dr K A Pottinger
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 6 hours later
Thanks for your answer. Yes it does. I am going to see my psycopharmacologust today...i do have a history of depression due to my panic and anxiety attacks..does effexor aggravate or help svt..? I used to take it and it made me feel better. I stopped about 2 years ago..was fine. Then I took some herbal diet drops, I'm convinced that that is what caused my svt. What is ur opinion? It always made me feel like I was on a high on fast speed.
doctor
Answered by Dr. Kerry Pottinger 4 hours later
Brief Answer: Take care with herbal remedies. Detailed Answer: Hi, Thank you for this further information. Effexor has many side-effects and these can be quite variable between people. In less than 1% of people it can cause a fast heart rate and up to 10% of people will experience palpitations. So if someone suffers with SVT they may be more likely to have episodes when on this drug. However, it is an effective medication for a number of depressive conditions. In relation to herbal drops, you may be right. Some herbal remedies have active ingredients that can produce significant side-effects. Unfortunately, I cannot comment on your herbal drops without knowing what the ingredients were. I would suggest that you are cautious about taking herbal remedies and perhaps discuss with your doctor before you take them. I hope this helps you. Regards, Dr K A Pottinger
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kerry Pottinger 21 minutes later
Thank you so much for your reply it really helped me.
doctor
Answered by Dr. Kerry Pottinger 4 minutes later
Brief Answer: I hope you feel better soon. Detailed Answer: Hi, You are welcome. I glad I could help you. Regards, Dr K A Pottinger
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Effexor

doctor1 MD

After a night of drinking on an empty stomach, my boyfriend and I fought. In a fit of rage I grabbed a bottle of buspar (I was perscribed after a...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

I am on .5 mg cipralex, I am bloated. I was taking 37.5 mg effexor however tried to raise it to 75 mg very bloated. I am in menopause and have a...

doctor1 MD

My history is taking Lisinipril 10mg, effexor 225, amaryl 1mg, Levothyroxine 100mcg and warfarin.5mg . Am overweight all my life and have type 2...

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my...

doctor1 MD

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=350303 Still suffering can t with taking Effexor then dont move...